The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

I just performed an ill advised act of rebellion and dumped topomax


#21

You’ d hit it on the head yourself

You do need to do the research yourself beforehand. This is wrong. We shouldn’t have to do this. But we must. The ‘experts’ should know and forewarned is forearmed. I’ve read Topamax is hard to tolerate and evil. I don’t know about it keeping you in bed but I thought its cognitive effects were well documented. Maybe the neurologist thought she was being ‘kind’ - dickhead indeed. Don’t forget to let her know. I would,

Good Luck finding something more useful to you.


#22

When I asked about cognitive impairment from Topomax, my neurologist said, “You’re smart; you can afford to lose some.” Uh, no. I run a business. I couldn’t think, form sentences, feel my hands or face. The stuff set off so many side effects, some that took months to shed. My friends asked me if I was dying. I replied, “nothing that easy.”


#23

My co worker took it for 4-5 years and has been off it for about 3 years and now on verapamil. She said she still has the lingering effects of Topomax, one major one being the memory loss effecting her to this day.


#24

I still lose feeling in my right hand. Been off it since March, only took it a month.


#25

Gosh. Did they take Topamax for MAV, or another condition. Did I miss something? If it was for MAV two MAVers in the same environment? Is that more than coincidence. Would make you wonder. There’s not that many about it. Apart from the internet I’ve never met another or even anybody apart from two neurologists who even knew of its existence.


#26

Reminds me of a friend from years ago - a career cottage hospital nurse, the old-fashioned never married type you don’t seem to get now. Another acquaintance expressed worry abt dying and the very thought of it to which Brenda replied ‘don’t ever give it another thought. Dying’s easy. It must be. People are doing it all the time. It’s living with suffering that’s the problem’. How right she was.

Returning to Topamax think I recall somebody a while back posting a neurologist friend had told them to avoid it because it does things to the brain. Might have been @Manatee. And I haven’t had any Topamax, yet. I’m still trying to avoid Sodium Valproate which is also used for epilepsy.


#27

She has bad migraines. She’s roughly late 30’s-early 40’s. The weather is starting to finally effect her. She said she wakes up with a headache every morning though. She said the migraines started at about 16 years old. No vertigo for her, just harsh migraines.


#28

Ah, I understand. Sounds she might be candidate for that new migraine injection or, with daily headaches maybe Botox. Maybe one day they’ll bring in more migraine specific drugs and that would solve the problem of us having to do all this ‘trial and error’ and running the gaunlet of dreadful side effects quite so much. I do sometimes wonder. Appreciating migraineurs are highly med sensitive I wonder how much the side effects just might be because we aren’t using the drug for the condition it was originally intended somehow. I know alot of drugs are non-selective but I also know my mother took pretty nearly every available antidepressant in existence for depression in constantly varying doses and on/off frequency for more than 40 years. Amitriptyline made her sleepy in the mornings but she lived til nearly 90 and never complained of any other side effects ever. I know she was only one example and not representative really but there was never any titrating up/down or gradual weaning off or anything and doctors were constantly changing the dosages. She didn’t suffer migraine. Let’s hope new specific drugs come along soon.


#29

Yeah. I hear ya! How did they manage way back when? Made holes in the head haha.

This lady has magnesium injections which helps her a bit. I can’t recall if she did the Botox injection, but she’s had her case of crappy doctors who don’t listen and just prescribe whatever they feel without listening.


#30

Wasn’t me. Not sure who that was.


#31

It was you, in this thread, on March 3rd.


#32

Ahh, yes. Not a neurologist friend. It’s a scientist friend who also happens to have bipolar disorder. Her comment was that it can “cause all sorts of problems.”


#33

I can attest to the truth of that.